Virginia, 2015Winter Storm in Virginia, March 5, 2015
March 5, 2015 · NWS LWX · 29 events in 28 counties and zones
A cold front brought widespread heavy snow to the area with a strong convergence zone aligning across northern Virginia into eastern Maryland resulting in mesoscale banding and higher snow totals.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought widespread heavy snow to the area with a strong convergence zone aligning across northern Virginia into eastern Maryland resulting in mesoscale banding and higher snow totals.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 4, 9:39 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 4, 9:39 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
939 PM EST WED MAR 4 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. ASSOCIATED
PRECIPITATION WILL CONTINUE INTO THURSDAY AS SNOWFALL DUE TO THE
PASSAGE OF A CORE OF STRONGER WINDS IN THE JET STREAM. HIGH
PRESSURE BUILDS OVERHEAD FRIDAY...THEN PERSISTS THROUGH THE
WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
COLD FRONT HAS MOVED THROUGH MOST OF THE CWA...WITH LIGHT
NORTHERLY WINDS ESTABLISHED AS FAR EAST AS THE I-95 CORRIDOR. THE
FRONT WILL CONTINUE TO MOVE THROUGH THE REST OF THE CWA LATE THIS
EVENING. SURFACE TEMPS BEHIND THE FRONT ARE COOLING...ALBEIT
GRADUALLY AT THE START. MOST OF THE CWA REMAINS IN THE 40S...WITH
SOME UPPER 30S OVER MD. THE NOTABLY COLDER AIR IS JUST TO THE
NORTH AND WEST OF THE CWA...WITH TEMPS NEAR OR BELOW FREEZING
ACROSS SOUTHWESTERN PA AND CENTRAL WV. MAIN ISSUE FOR TONIGHT WILL
BE HOW QUICKLY THIS COLDER AIR IS ABLE TO MOVE INTO THE REGION AND
PROMOTE PRECIPITATION TO TURN FROM RAIN TO SNOW/SLEET OVERNIGHT.
HAVE NOT MADE CHANGES TO THE SNOW FORECAST WITH THE COLDER AIR SO
CLOSE AT HAND.
DENSE FOG HAS ALSO BEEN AN ISSUE THIS EVENING WITH ABUNDANT LOW
LEVEL MOISTURE AND LIGHT WINDS AHEAD OF THE FRONT. EARLIER
ADVISORY FOR BALTIMORE/WASHINGTON METROS HAS BEEN CANCELLED AS
SLIGHTLY DRIER AIR AND LIGHT NW FLOW HAS ALLOWED VSBYS TO IMPROVE
GRADUALLY. ADVISORY FOR ALBEMARLE/ORANGE COUNTIES IN EFFECT UNTIL
MIDNIGHT. FOG WILL ALSO BE PREVALENT OVER THE REST OF THE PIEDMONT
AND SRN MD LATE THIS EVENING UNTIL THE FRONTAL PASSAGE.
OVERNIGHT...AM KEEPING FCST CONSISTENT IN TRANSITIONING FROM RA
TO SNW W/ A SHORT PD OF PL IN BTWN. EXACT TIMING OF EACH STILL MAY
NEED TO BE ADJUSTED BY AN HR OR TWO EITHER WAY. BTTM LINE...BY
SUNRISE XPCTG ALL SNOW BY SUNRISE TMRW N OF SHD-DCA-NAK. HV A SNPL
OR PLRA MIX TO THE S.
&&
.SHORT TERM /THURSDAY NIGHT/...
WL TAKE THE TRANSITION TO SNW FM SHD-DCA-NAK AT THE START OF PD
SWD TO EDGE OF CWFA BY MID MRNG. UVV ALIGNS VERY WELL W/ SNOW
GROWTH REGION A CPL HRS BHD TRANSITION TO SNOW. SCREAMING MESSAGE
HERE...EVEN THOUGH IT MAY NOT LOOK BAD UPON WAKING UP...XPCT CONDS
TO GET WORSE DURING THE DAY. WL HV THE RRQ OF 160 KT UPR JET...
SNOW GROWTH REGION...AND FGEN FORCING ALL CROSSING CWFA DURING THE
MIDDAY HRS-- A LTL ERLR TO THE N AND LATER CENTRAL VA/SRN MD. THAT
IS WHEN THE BULK OF THE FCSTD SNOW WL ACCUMULATE. SMALL TWEAKS
HERE CUD HV BIG IMPACTS ON STORM TTLS. DID NOT MASSAGE FCST AS ANY
CHGS WUD BE MINOR WRT PSBL FCST ERRORS.
GDNC HOLDS ONTO PL A BIT LONGER IN SRN MD. ULTIMATELY THAT WL
IMPACT SNW TTLS...POTENTIALLY BY CUTTING THEM DOWN. CURRENT FCST
REPRESENTS BEST ASSESSMENT AT THIS TIME. RECOGNIZE THAT THIS
ASPECT OF THE FCST SUBJECT TO MORE SIZABLE ERRORS THAN THE REST
OF THE CWFA.
BACK EDGE OF SNOW SHUD MV SE BY LATE DAY. ADDED A CHC SNW ELY
EVENING TO ACCNT FOR LINGERING ACTIVITY/TIMING DIFFS. AFTER THAT
ITLL ALL BE A TEMP FCST. TEMPS WL ALREADY BE DROPPING DUE TO CAA
DURING THE DAY THU...AND THAT DROP WL ONLY BE ENHANCED AT NGT W/
THE LOSS OF DAYLIGHT. USED MOS MEAN W/ A SMALL CONTRIBUTION FM
PRVS FCST FOR MIN-T. WL HV PLENTY OF LOWS INTHE SINGLE DIGITS AND
TEENS...AND WL NEED TO BE CONSIDERING SUBZERO WIND CHILL FACTOR
BY DAWN FRI MRNG.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MUCH HAS CHANGED FROM PREVIOUS FORECASTS FOR THE EXTENDED
PERIOD. AFTER AN EXTREMELY COLD START FRIDAY MORNING...TEMPERATURES
WILL BE VERY SLOW TO RISE THROUGH FRIDAY...WITH WEAK CAA AND
RESIDUAL SNOW PACK. VERY WEAK SOUTHERLY FLOW COMMENCES LATE FRIDAY
NIGHT...BUT THE SNOWPACK AND STRONG RADIATIONAL COOLING WILL KEEP
NIGHTTIME LOWS WELL BELOW NORMAL.
WARMING BEGINS SATURDAY...AND DESPITE THE PASSAGE OF A WEAK COLD
FRONT SATURDAY NIGHT...TEMPERATURES WILL SLOWLY WARM THROUGH THE
REST OF THE WEEKEND AND THROUGH THE EARLY/MIDDLE PART OF NEXT WEEK.
FOR NOW KEPT THE EXTENDED POP FREE DUE TO LARGE MODEL DIVERGENCE.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
MAINLY IFR CONDITIONS TONIGHT. RAIN WILL GRADUALLY CHANGE TO A MIX
SNOW AND SLEET AND EVENTUALLY ALL SNOW LATE TONIGHT INTO EARLY
MORNING. ADJUSTMENTS TO TIMING POSSIBLE WITH LATER UPDATES
TONIGHT. GENERALLY N WINDS TONIGHT AND GRADUALLY INCREASING TO
AROUND 10KT. WIND GUSTS UP TO AROUND 20KT EXPECTED THURSDAY.
CONDS WL BE IMPRVG MID-LT AFTN. VFR PSBL BY THU EVNG...AND LKLY BY
THU NGT.
EXPECT VFR CONDITIONS FRIDAY AS WINDS CALM AND CEILINGS RISE. VFR
CONDITIONS EXPECTED THROUGH THE REST OF THE WEEKEND.
&&
.MARINE...
WINDS HAVE SHIFTED TO THE NORTH OVER MOST OF THE WATERS. WIND
SPEED WILL GRADUALLY INCREASE TONIGHT. SCA GOES INTO EFFECT AT 1
AM AND CONTINUES UNTIL THURSDAY NIGHT.
SCA LIKELY EXTENDS INTO FRIDAY BEFORE HIGH PRESSURE BUILDS OVERHEAD.
DO NOT ANTICIPATE MARINE CONCERNS THROUGH THE REMAINDER OF THE
WEEKEND.
&&
.HYDROLOGY...
RAIN IS ONGOING ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND
WILL SPREAD SOUTHWARD THIS EVENING. PRIOR TO THE CHANGEOVER TO
WINTRY PRECIPITATION...ADDITIONAL RAIN WILL BE BETWEEN 1/4 AND 1
INCH. WITH NO DIRECT SUNSHINE...SNOWMELT HAS BEEN SLOW BUT STEADY.
THE ONLY STREAM REACTIONS THROUGH MID AFTERNOON HAVE BEEN IN THE
NORTH BRANCH POTOMAC...NORTH FORK SOUTH BRANCH POTOMAC...AND WILLS
CREEK BASINS. THE NORTH BRANCH POTOMAC AT KITZMILLER HAS RISEN ABOVE
ACTION STAGE AND WILL BE MONITORED FOR POSSIBLE FLOODING ALL NIGHT.
OTHER STREAMS IN THOSE BASINS ARE SHOWING SOME ICE EFFECTS AND HAVE
RISEN QUITE A BIT...BUT ARE STILL WELL BELOW BANKFULL.
POOR DRAINAGE FLOODING AND PONDING ARE LIKELY WHERE NORMAL DRAINAGE
PATTERNS ARE DISTURBED BY SNOWPACK AND/OR ICE. HOWEVER...LOCALIZED
MINOR OUT-OF-BANK FLOODING OF STREAMS CANNOT BE RULED OUT...
ESPECIALLY IN NRN MD AND THE HIGHLANDS.&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MDZ003-501-502.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MDZ004>006-011-503>508.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR MDZ013-014-016-018.
WINTER STORM WARNING FROM 3 AM TO 10 PM EST THURSDAY FOR
MDZ017.
VA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR VAZ028-503-504.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR VAZ025>027-029>031-040-501-505>508.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM EST
THURSDAY FOR VAZ038-039-050>055-502.
WINTER STORM WARNING FROM 3 AM TO 10 PM EST THURSDAY FOR
VAZ036-037-056-057.
WV...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR WVZ050>052-055-501>506.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR WVZ053.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 6 AM EST FRIDAY FOR
ANZ530>543.
&&
SYNOPSIS...HTS
NEAR TERM...KCS/HTS
SHORT TERM...HTS
LONG TERM...MSE
AVIATION...KCS/MSE
MARINE...MSE/HTS/KCS
HYDROLOGY...Hazardous weather outlook, Mar 4, 10:45 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EST WED MAR 4 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-051545-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1045 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE ENTIRE
OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER STORM WARNINGS REMAIN IN EFFECT THROUGH THURSDAY
EVENING.
WIND CHILL ADVISORIES ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-051545-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1045 PM EST WED MAR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
HEAVY RAIN TONIGHT COULD COMBINE WITH SNOWMELT TO CAUSE A THREAT
FOR LOCALIZED FLOODING.
A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE ENTIRE
OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIND CHILL ADVISORIES ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.
Winter Storm, Western Highland
- When
- March 5, 12:00 AM EST to 4:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 9.0 inches was reported around the county and in surrounding areas.
Winter Storm, Eastern Highland
- When
- March 5, 4:00 AM EST to 4:00 PM EST
- Where
- Eastern Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 9.0 inches was reported around the county and in surrounding areas.
Winter Storm, Albemarle
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county.
Winter Storm, Nelson
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county.
Winter Storm, Central Virginia Blue Ridge
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Central Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.879, -79.034 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported in surrounding areas.
Winter Storm, Northern Virginia Blue Ridge
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northern Virginia Blue Ridge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.573, -78.412 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported in surrounding areas.
Winter Storm, Greene
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported in surrounding areas.
Winter Storm, Madison
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported in surrounding areas.
Winter Storm, Culpeper
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Northern Fauquier
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Western Loudoun
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Western Loudoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 9.0 inches was reported around the county and in surrounding areas.
Winter Storm, Eastern Loudoun
- When
- March 5, 6:00 AM EST to 6:00 PM EST
- Where
- Eastern Loudoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 9.0 inches was reported around the county and in surrounding areas.
Winter Storm, Clarke
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Storm total snow between 8.0 and 10.0 inches was reported around the county and in surrounding areas.
Winter Storm, Warren
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Storm total snow between 8.0 and 10.0 inches was reported around the county and in surrounding areas.
Winter Storm, Shenandoah
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Storm total snow between 8.0 and 10.0 inches was reported around the county and in surrounding areas.
Winter Storm, Page
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Page forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 10.0 inches was reported around the county and in surrounding areas.
Winter Storm, Frederick
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Storm total snow between 7.0 and 11.0 inches was reported around the county and in surrounding areas.
Winter Storm, Rockingham
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Augusta
- When
- March 5, 6:00 AM EST to 4:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Storm total snow between 6.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Orange
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Rappahannock
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Culpeper
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Southern Fauquier
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Prince William
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- Trained Spotter
Storm total snow between 5.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Fairfax
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Fairfax forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 9.0 inches was reported around the county and in surrounding areas.
Winter Storm, Arlington
- When
- March 5, 8:00 AM EST to 6:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Storm total snow between 4.0 and 8.0 inches was reported around the county and in surrounding areas.
Winter Storm, Spotsylvania
- When
- March 5, 8:00 AM EST to 8:00 PM EST
- Where
- Spotsylvania forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 7.0 inches was reported around the county and in surrounding areas.
Winter Storm, Stafford
- When
- March 5, 8:00 AM EST to 8:00 PM EST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 7.0 inches was reported around the county and in surrounding areas.
Winter Storm, King George
- When
- March 5, 8:00 AM EST to 8:00 PM EST
- Where
- King George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Storm total snow between 5.0 and 6.0 inches was reported around the county and in surrounding areas.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, March 5, 20151 death · 2 injured · 21 events
- Winter Storm and Heavy Snow in Delaware, March 5, 201523 injured · 4 events
- Winter Storm in Tennessee, March 5, 20151 death · 3 events
- Strong Wind in South Carolina, March 5, 20151 injured · $61,000 · 7 events
- Sleet in Mississippi, March 5, 2015$3,000 · 23 events
- Heavy Snow and Winter Weather in New York, March 5, 201514 events
- Winter Weather in Virginia, March 5, 201513 events
- Winter Storm in Alabama, March 5, 201511 events
- Sleet and Winter Weather in Alabama, March 5, 20159 events
- Avalanche in Colorado, March 5, 20151 injured · 1 event
- Sleet in Louisiana, March 5, 20158 events
- Heavy Snow and Winter Weather in Massachusetts, March 5 to 6, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567665, 567664, 567636, 567637, 567638, 567639, 567640, 567641, 567643, 567644, 567645, 567646, 567657, 567658, 567659, 567660, 567661, 567662, 567663, 567647, 567648, 567649, 567650, 567651, 567652, 567653, 567654, 567655, 567656.